Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Fluctuating BP, discomfort in chest, pepper feeling in throat, full feeling in chest. What could be this?

at end of January my blood pressure was up to 184/104 and next am 180/95. I felt uncomfortable in chest and full feeling and a little nauseous . I was prescribed 25 mg Losartan. I am already taking 25 mg Hydrochlorothiazide, Vit D and Calcium. I started the Losartan 25 mg and BP is pretty stable 128/77 but there are times when it is low also about 107/66. On the occasion I have felt light headed and also have a kind of pepper feeling in mouth and throat that comes on cccasion during the day some days more than the other. Then I was given Nexium because Dr thought it was GERD. I have never had this problem before and could handle any foods etc. I have been on Nexium for 10 days and it really hasn't cured it. I am waiting for a barium swallow in a month. I have a few incidents of that full feeling in chest mostly when sleeping and was awakened by it. I have been careful in what I am eating and am concerned it may be a heart issue. This am I had not taken the Losartan andI still get the pepper feeling in throat.What could be the cause of that.
Asked On : Tue, 2 Apr 2013
Answers:  1 Views:  141
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
General & Family Physician 's  Response
Hi, thanks for using healthcare magic

If the symptoms occur even without the losartan then it is unlikely to be related to this medication.
It is possible that the abnormal taste is related to GERD, the barium study would provide further information on this.
In addition to the nexium, you may have to consider altering your diet to reduce your use of spicy/acidic/citrus/fatty/fried foods to see if this helps improve your symptoms.

With a history of such high blood pressure, it would not be advisable to discontinue the losartan without speaking to your doctor.

I hope this helps
Answered: Thu, 11 Jul 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor